



Newton School Committee Members MAYOR RUTHANNE FULLER-EX OFFICIO

City Clerk

WARD I Bridget Ray-Canada II Margaret Albright Ш Anping Shen IV Diana Fisher Gomberg V Steven Siegel, Vice-Chair VI Ruth Goldman, Chair VII Kathy Burdette Shields VIII Matthew Miller

NEWTON SCHOOL COMMITTEE

Board/Committee Name: Date:

Time of Meeting(s):

Location:

SCHOOL COMMITTEE

October 1, 2018

6:00 pm Executive Session Rm 304

7:00 pm Public Comment – Student Assignment Rm 210

7:10 pm Regular Meeting – Rm 210

Administration Building, 100 Walnut St

Signature: Lisa A. Mazzola

6:00 1. Call to Order and enter Executive Session (Rm. 304) MGL Chapter 30A 21 9:

a) To conduct strategy with respect to collective bargaining negotiations with the Newton Teacher's Association (NTA), and to discuss the reputation, character, physical condition or mental health, rather than professional competence, of an individual, or to discuss the discipline or dismissal of, or complaints or charges brought against, a public officer, employee, staff member or individual

b) To discuss strategy with respect to collective bargaining or litigation if an open meeting may have a detrimental effect on the bargaining or litigating position of the public body

c) Review and vote to release Executive Session minutes: 7/18/16, 9/7/16, 9/19/16, 10/5/16, 10/24/16, 11/29/16, 12/12/16, 1/17/17, 5/15/17, 7/18/17,10/23/17, 11/22/17, 1/29/18, 3/5/18, 3/22/18, 4/9/18, 5/14/18, 8/23/18, 9/4/18.

The Committee will reconvene in Open Session at approximately 7:00 pm in Rm 210 and will hold Public Comment on the Student Assignment Working Group's recommendation, followed by regular Public Comment.

- 7:00 2. Call to Order in Open Session & announce the meeting is being taped Public Comment- Student Assignment (10 min)
- 7:10 3. Regular Public Comment: (up to 30 min)
- 7:30 4. Superintendent's Report: (5 min)
- 7:35 5. New Business: (45 min)
 - a) Discussion: Full Day Kindergarten (FDK) Full Day Kindergarten memo
- 8:20 6. Old Business: (45 min)
 - a) Update: High School Start Time (HSST): HSST Memo
 - b) Discussion: Student Assignment Working Group (SAWG): <u>SAWG Memo</u>
- 9:05 7. Consent Agenda (15 min)
 - a) Discussion and Vote: 2018-2019 Capital Improvement Plan (CIP): CIP Memo
 - b) Update and Vote to Approve McKinney Vento Reimbursement: McKinney Vento Memo
 - c) Approval of 9-17-18 Minutes: <u>9-17-18 Minutes Draft</u>
 - d) Approval of Executive Session Minutes: 9/18/16, 9/7/16, 9/19/16, 10/5/16, 10/24/16, 11/29/16, 12/12/16, 1/17/17, 5/15/17, 7/18/17,10/23/17, 11/22/17, 1/29/18, 3/5/18, 3/22/18, 4/9/18, 4/24/18, 5/14/18, 8/23/18, 9/4/ (Document(s) available after SC votes to release)
- 9:20 8. Other Business: (10 min)
 - a) EDCO Update: <u>EDCO Update</u>; <u>EDCO Agreement</u>
 - b) Discussion: MASC/MASS Resolutions: MASC Resolutions and Chart
- 9:30 9. Preview: Pre-School
- 9:35 10. Communications (5 min)

Adjourn

Next Regular School Committee Meeting:

Monday, October 22, 2018, 7:00 pm

Documents not available at time of posting on the City of Newton's Electronic Posting Board will be added as they become available and can be found via this link.

The location of this meeting is accessible and reasonable accommodations will be provided to persons requiring assistance. If you need a reasonable accommodation, please contact the city of Newton's ADA Coordinator, Jini Fairley, at least two business days in advance of the meeting: jfairley@newtonma.gov or (617) 796-1253. For Telecommunications Relay Service, please dial 711.

The listing of matters are those reasonably anticipated by the Chair. Not all items may in fact be discussed and other items not listed may also be brought up for discussion to the extent permitted by law. Times listed are approximate. Public Comment is not a discussion, debate, or dialogue between citizens and the SC, it is a citizen's opportunity to express their opinion on issues of School Committee business. The Committee may respond to a public comment by taking it under consideration when deliberating on an agenda item or referring them to the administration for appropriate action or response. Public comment shall be for a period of 15 to 30 minutes with speakers being allowed to present their material(s) to the School Committee Secretary for distribution.